• Is anyone experiencing joint pain from the oral chemo? (Femara or Aromasin) I'm trying to find out where the pain is centered and how to deal with it.

    Asked by LiveLoveLaff on Tuesday, April 10, 2012

    Is anyone experiencing joint pain from the oral chemo? (Femara or Aromasin) I'm trying to find out where the pain is centered and how to deal with it.

    Add optional details about your question here

    5 Answers from the Community

    5 answers
    • misfed89's Avatar
      misfed89

      I've been on Temodar for almost a year and noticed a couple of months ago my hips and lower back are giving me problems. I was told that "maybe" the medicine was contributing, so I was wondering the same thing. I've tried walking more and that seems to help some. But, I'll be interested in any answers you received from this site.

      about 5 years ago
    • HopefulJourney's Avatar
      HopefulJourney

      Yes i have pain as well on femara!

      about 5 years ago
    • LiveLoveLaff's Avatar
      LiveLoveLaff

      Thanks for the feedback. I was switched from Femara to Aromasin but they both list joint pain as side effects. Mine has gotten worse. I read that exercise should help. I am pretty active but the pain in my knee when I drive is excruciating.
      First my dr said he didn't know where the pain was (in the joint). My family dr gave me neurontin, thinking my description sounded like nerve endings. But when I told my oncologist he said it was more like musculo-skeletal. He gave me a pain med.
      There has to be someone who knows what it is and how to treat it. This is no way to live. It was ok when it only hurt some of the time. Now it hurts when I'm trying to sleep too.
      I'm going to keep asking until I find someone who will follow this up. Good luck to all- ask questions!

      about 5 years ago
    • jamrck's Avatar
      jamrck

      I'm on Aromasin and am also experiencing joint pain, more in my neck but occasionally elsewhere - jaw and knees. Will hit my 5 yr mark on the meds in July and will probably go off the Aromasin, so hoping to see a difference. While everyone is different and your reaction could be that much worse, I would suggest asking for an xray or mri to be sure you haven't torn a meniscus or done something else to your knee.

      about 5 years ago
    • LiveLoveLaff's Avatar
      LiveLoveLaff

      Thanks, jamrck. Best of luck with the 5th anniversary! I hope your symptoms dissipate right away.
      I have ugly veins behind The bad knee. The oncologist says that may be why it's worse. Still, if a lot of this can be helped, we need to ask more questions. Thanks for the suggestion. I will look into damage to the knee before assuming it's only the meds.

      about 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.